Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 4, 2012, 11:46 PM CDT for Mille Lacs County, Minnesota. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 11:46 PM CDT (04:46 UTC)
- Expired
- Jul 5, 2012, 12:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 119 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 12:09 AM CDT | TSTM WND GST 57 | 8 N Milaca, MN | MNDOT STATION MN076 US-169 MILE POST 200 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2542 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS83 KMPX 050446 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1146 PM CDT WED JUL 4 2012 MNZ043-044-050-050515- BENTON-MILLE LACS-MORRISON- 1146 PM CDT WED JUL 4 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BENTON...MILLE LACS AND MORRISON COUNTIES THROUGH 1215 AM CDT... AT 1144 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF HILLMAN. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HILLMAN. RUM RIVER. MILACA. BOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4598 9352 4572 9352 4584 9407 4605 9391 TIME...MOT...LOC 0446Z 294DEG 26KT 4593 9384 $$ CLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:48 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 4, 7:48 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
748 PM CDT WED JUL 4 2012
.UPDATE...
UPDATED FOR THE 00Z AVIATION DISCUSSION BELOW.
.DISCUSSION...
WE HAVE OFFICIALLY HIT 100 DEGREES AT KMSP THIS AFTERNOON. THIS
TIES THE RECORD WITH A GOOD CHANCE OF BREAKING IT BEFORE 6 PM.
ANOTHER BOW ECHO IS MAKING ITS WAY ACROSS THE NORTHLAND AHEAD OF A
WARM FRONT AND LOW PRESSURE SYSTEM. MUCH OF THIS ACTIVITY IS
EXPECTED TO STAY NORTH OF OUR FA INTO THIS EVENING. AFTER THAT
SOME QUESTIONS ARISE ON WHETHER OR NOT ACTIVITY WILL DEVELOP ALONG
A COLD FRONT TRAILING SOUTHWEST FROM THE LOW NEAR KFAR. VARIOUS
WRF/S INCLUDING THE NMM/ARW AND MPX WOULD HAVE SOME SHOWERS AND
THUNDERSTORMS SPREADING INTO KAXN THIS EVENING AND PERHAPS
REACHING INTO KMSP AND KEAU DURING THE OVERNIGHT HOURS AS THE
FRONT SETTLES SOUTHEAST. HAVE PUSHED SMALL POPS SOUTHEAST ACROSS
PARTS OF THE CWA TONIGHT AS A RESULT.
THE BOUNDARY WILL TURN STATIONARY ACROSS CENTRAL WI AND FAR
SOUTHERN MN ON THURSDAY. THERE REMAINS A SMALL THREAT FOR SOME
SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY...BUT CONFIDENCE IS
NOT HIGH. THE REASON IS DUE TO HEIGHTS BUILDING ALOFT OVER US
TOMORROW. FROM H85 THROUGH H5 THERE IS SOME 20 TO 30 METER RISES
DURING THE DAY. ALTHOUGH LOW LEVEL TEMPERATURES DECLINE SOME...
IT REMAINS MUCH THE SAME UPSTAIRS. MIX-DOWN RESULTED IN HIGHS IN
THE UPPER 90S ACROSS THE TWIN CITIES AS WELL AS POINTS TO THE EAST
AND SOUTH. SOME 100 DEGREE READINGS ARE NOT OUT OF THE QUESTION
OVER SE MN AND ADJOINING AREAS OF WI. HENCE...LITTLE CHANGE TO THE
EXCESSIVE HEAT WARNING FOR THE THE TWIN CITIES WITH 105 TO 110
HEAT INDICES FORECAST. HEAT INDICES OF 110-114 DEGREES EXPECTED TO
THE SOUTH AND EAST OF THE TWIN CITIES TOMORROW. AN AREA WHERE SOME
CHANGE TO THE WARNING MAY BE NEEDED IF CONDITIONS DO NOT CHANCE BY
THE EARLY MORNING PACKAGE IS ACROSS CENTRAL MN WHERE HEAT INDICES
ARE SHOWN IN THE 90 TO 95 DEGREE RANGE.
THURSDAY NIGHT THROUGH FRIDAY NIGHT WILL CERTAINLY BE AN
INTERESTING PERIOD. THE BOUNDARY WILL LIFT A LITTLE TO THE NORTH
INTO SOUTHERN MN AS AN AREA OF LOW PRESSURE RIDES EAST ALONG THE
FRONT. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE MUCH HIGHER AND
THERE IS A CREDIBLE THREAT FOR EXCESSIVE RAIN DURING THIS
PERIOD...ESPECIALLY ON FRIDAY. MOISTURE POOLING ALONG THE BOUNDARY
HAS PW VALUES IN THE 2 TO 2.5 INCH RANGE...ONCE AGAIN AT OR ABOVE
THE 99TH PERCENTILE. SIMULATED WATER VAPOR IMAGERY INDICATES THAT
THE MONSOONAL FLOW SEEN OVER THE SOUTHWESTERN UNITED STATES AND
INTO NE/SD WILL SURGE ACROSS MN/WI ON FRIDAY. THIS WILL ALSO BE
ACCOMPANIED BY STRONG ADIABATIC OMEGA ON THE 315K THETA SURFACE
WHILE FLOW ALOFT IS NEARLY PARALLEL TO THE FRONT. IN ADDITION...A
CIRCULATION SEEN IN WV IMAGERY NEAR HERMOSILLO MEXICO THIS MORNING
IS SHOWN TO LIFT NNE AND BE OVER CENTRAL MN FRIDAY AFTERNOON. THIS
IS A SITUATION THAT WILL DEFINITELY NEED TO BE WATCHED GOING
FORWARD.
THINGS WILL BEGIN TO SETTLE DOWN NEXT WEEKEND WITH THE WARM DOME
OF HIGH PRESSURE ALOFT BACKING INTO THE WESTERN UNITED STATES WITH
NORTHWEST FLOW DEVELOPING OVER THE CENTRAL AND EAST. THIS WILL
BRING A RETURN OF NEAR NORMAL TEMPERATURES TO OUR REGION WITH DRY
WEATHER FORECAST FOR SEVERAL DAYS NEXT WEEK.
&&
.AVIATION.../00Z TAF ISSUANCE/
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP NEAR A WARM FRONT
THAT STRETCHES FROM NEAR FARGO TO HAYWARD IN WISCONSIN. A VAST
MAJORITY OF THE ACTIVITY WILL REMAIN IN THIS AREA...BUT SOME OF
THE STORMS WILL DIP SOUTH MAINLY ACROSS FAR EASTERN MN AND WESTERN
WI. NOT VERY CONFIDENT IN OUTRIGHT THUNDER AT MOST OF THE TAF
SITES...SO MAINLY JUST INCLUDED VICINITY THUNDER. MOIST LOCATIONS
WILL REMAIN DRY. LOOK FOR A WIND SHIFT TONIGHT IN WESTERN MN ALONG
A COLD FRONT. THE FRONT IS MOVING QUITE SLOW...SO DON'T EXPECT IT
TO PASS THROUGH EASTERN MN UNTIL TOMORROW MORNING...FOLLOWED BY WI
IN THE EARLY AFTERNOON. THE FRONT WILL BE A FOCUSING MECHANISM FOR
THUNDERSTORMS TOMORROW AND FRIDAY.
KSMP...NOT TOO CONCERNED ABOUT THE CHANCE FOR THUNDER...BUT WE'VE
HAD IT DURING THE EARLY MORNING HOURS THE PAST 2 DAYS AND IN THIS
TYPE OF WARM/MOIST AIR MASS...IT'S NOT COMPLETELY OUT OF THE
QUESTION. WIND SHIFT TOMORROW IS EXPECTED TOMORROW MORNING.
//OUTLOOK...
.THURSDAY...VFR. CHC SHOWER/TSTMS...MAINLY LATE. WINDS S 10-20KT.
.FRIDAY...VFR/MVFR. CHC SHWRS/TSTMS. SHIFTING WINDS...BECOMING NE
5-10 KT.
.SATURDAY...VFR/MVFR. CHC SHWRS/TSTMS. WINDS NE 5-10 KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
RAH/CLFHazardous weather outlook, Jul 4, 10:24 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1024 AM CDT WED JUL 4 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1024 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT CONDITIONS WILL CONTINUE WITH HIGH TEMPERATURES TODAY IN THE 95 TO 100 DEGREE RANGE AND HEAT INDEX VALUES FROM 105 TO 112 DEGREES. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE COVERAGE AREA. THUNDERSTORMS ARE POSSIBLE MAINLY TONIGHT ACROSS MAINLY CENTRAL MINNESOTA INTO WESTERN WISCONSIN. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL REMAIN HOT AND HUMID ON THURSDAY...BUT A BIT OF MODERATION IS EXPECTED IN CENTRAL MINNESOTA IN THE WAKE OF A WEAK COOL FRONT. HEAT INDEX VALUES WILL AGAIN REACH 105 TO 110 DEGREES ACROSS MUCH OF THE AREA. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR THE ENTIRE COVERAGE AREA UNTIL 10 PM THURSDAY. HEAT INDEX VALUES WILL LIKELY EXCEED 100 DEGREES AGAIN ON FRIDAY IN SOUTHERN MINNESOTA. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY MAINLY IN CENTRAL MINNESOTA. THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS ON FRIDAY AND SATURDAY IN THE WAKE OF THE COOL FRONT. A FEW THUNDERSTORMS COULD LINGER THROUGH SUNDAY MAINLY IN SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 4, 8:13 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
813 PM CDT WED JUL 4 2012
MNZ044-045-050215-
KANABEC-MILLE LACS-
813 PM CDT WED JUL 4 2012
AT 806 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MOOSE
LAKE TO 8 MILES NORTH OF MCGRATH TO 5 MILES SOUTHEAST OF BRAINERD.
THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. THIS STORM IS MOVING TOWARD MILLE LACS LAKE AND NORTHER
KANABEC COUNTY. THIS STORM MAY BE SEVERE AND A SEVERE THUNDERSTORM
WARNING MIGHT BE NEEDED BEFORE 830 PM CDT.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ISLE.
BAYVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4625 9342 4616 9342 4616 9306 4615 9304
4613 9304 4610 9358 4624 9377 4626 9344
TIME...MOT...LOC 0111Z 322DEG 16KT 4656 9283 4635 9329
4630 9408
CLFSpecial weather statement, Jul 4, 10:17 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1017 PM CDT WED JUL 4 2012
MNZ043-044-050345-
MILLE LACS-MORRISON-
1017 PM CDT WED JUL 4 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER MILLE LACS AND MORRISON
COUNTIES THROUGH 1045 PM CDT...
AT 1016 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
HARDING TO 5 MILES NORTHWEST OF PIERZ TO 4 MILES SOUTHEAST OF
SOBIESKI. THESE STORMS WERE MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LITTLE FALLS.
HARDING.
LASTRUP.
PIERZ.
VINELAND.
HILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4623 9364 4597 9376 4587 9395 4593 9452
4603 9432 4617 9415 4616 9383 4623 9382
TIME...MOT...LOC 0317Z 276DEG 29KT 4617 9400 4603 9417
4590 9440
CLFSpecial weather statement, Jul 4, 10:57 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1057 PM CDT WED JUL 4 2012
MNZ043-044-050445-
MILLE LACS-MORRISON-
1057 PM CDT WED JUL 4 2012
...THUNDERSTORMS MOVING OVER MILLE LACS AND MORRISON COUNTIES
THROUGH 1145 PM CDT...
AT 1054 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF GLEN
TO 6 MILES NORTHEAST OF HARDING TO 8 MILES WEST OF HARDING. THESE
STORMS WERE MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HARDING.
VINELAND.
HILLMAN.
BAYVIEW.
WAHKON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4625 9342 4616 9342 4613 9343 4590 9362
4605 9430 4617 9413 4616 9383 4624 9382
4625 9381 4626 9344
TIME...MOT...LOC 0357Z 281DEG 34KT 4656 9321 4618 9393
4610 9416
CLFSpecial weather statement, Jul 4, 11:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1146 PM CDT WED JUL 4 2012 MNZ043-044-050-050515- BENTON-MILLE LACS-MORRISON- 1146 PM CDT WED JUL 4 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BENTON...MILLE LACS AND MORRISON COUNTIES THROUGH 1215 AM CDT... AT 1144 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF HILLMAN. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HILLMAN. RUM RIVER. MILACA. BOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4598 9352 4572 9352 4584 9407 4605 9391 TIME...MOT...LOC 0446Z 294DEG 26KT 4593 9384 CLF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:13 PM CDT | Special Weather Statement | MPX | Kanabec | 62 min |
| Jul 4, 8:28 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 77 min |
| Jul 4, 9:44 PM CDT | Tornado Warning | MPX | Morrison, Todd | 31 min |
| Jul 4, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 15 min |
| Jul 4, 10:17 PM CDT | Special Weather Statement | MPX | Morrison | 28 min |
| Jul 4, 10:57 PM CDT | Special Weather Statement | MPX | Mille Lacs | 48 min |
| Jul 5, 12:04 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 41 min |
| Jul 5, 12:34 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec, Mille Lacs | 41 min |
| Jul 5, 1:11 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 16 min |
| Jul 5, 3:25 AM CDT | Special Weather Statement | MPX | Watonwan | 50 min |
| Jul 5, 4:03 AM CDT | Special Weather Statement | MPX | Watonwan | 42 min |
| Jul 5, 5:07 AM CDT | Special Weather Statement | MPX | Wright | 38 min |
| Jul 5, 6:01 AM CDT | Special Weather Statement | MPX | Carver | 44 min |
| Jul 5, 6:30 AM CDT | Special Weather Statement | MPX | McLeod | 30 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.